Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 20, 2011, 3:29 AM EDT for 4 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 3:29 AM EDT (07:29 UTC)
- Expired
- Apr 20, 2011, 4:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 69 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WWUS81 KBUF 200729
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 AM EDT WED APR 20 2011
NYZ003-011>014-019>021-085-200830-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE
NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
329 AM EDT WED APR 20 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GOWANDA TO 30 MILES SOUTHWEST OF ALLEGANY
PARK...AND MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SALAMANCA...
OLEAN...
WELLSVILLE...
GENESEO...
EAST ROCHESTER...
THE STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING. LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS IS POSSIBLE.
LAT...LON 4201 7915 4258 7888 4256 7849 4322 7739
4205 7793 4201 7855
$$
TJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 20, 2:43 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 20, 2:43 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
243 AM EDT WED APR 20 2011
.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
CENTRAL GREAT LAKES THROUGH TONIGHT. A WIDESPREAD RAIN AND POSSIBLE
THUNDERSTORMS ARE EXPECTED AS THE FRONT LIFTS ACROSS THE AREA
TONIGHT...WITH PERIODS OF STEADY MODERATE TO HEAVY RAIN ACROSS
WESTERN AND NORTHERN NEW YORK. A COLD FRONT TRAILING FROM THE LOW
WILL THEN QUICKLY CROSS THE AREA WEDNESDAY...USHERING IN ANOTHER
SHOT OF COLDER AIR AND WINDY CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SIGNIFICANT RAIN EVENT IS STILL ON TAP FOR OVERNIGHT AND
WEDNESDAY.
AT 02Z...THE SURFACE MAP SHOWS LOW PRESSURE OVER ILLINOIS WITH
ITS ASSOCIATED WARM FRONT LIFTING NORTH ACROSS SOUTHERN OHIO. AREA
RADARS SHOW SCATTERED AND MAINLY LIGHT RAIN SHOWERS DRIFTING EAST
ACROSS OUR CWA THIS EVENING. STILL EXPECT A TREND TOWARD MORE
WIDESPREAD RAIN OVERNIGHT AS THE LOW LIFTS NORTHEAST TOWARD LAKE
ERIE AND IS ACCOMPANIED BY IMPRESSIVE LOW LEVEL MOISTURE
CONVERGENCE ON THE NOSE OF THE POTENT LOW LEVEL JET. THE LOW LEVEL
INVERSION ON THE 00Z KBUF SOUNDING WILL CONTINUE TO STEEPEN AS THE
WARM AIR ADVECTION PATTERN STRENGTHENS...(SEE KDTX SOUNDING). THIS
SHOULD HELP TO KEEP THE HIGHER WINDS ALOFT. HOWEVER...THE LATEST
MODEL POINT SOUNDINGS STILL SUGGEST A GOOD CHANCE FOR SOME
ELEVATED CONVECTION AS AN UNSTABLE LAYER SETS UP ABOVE THE STABLE
AIR AT THE SURFACE...MAINLY AFTER 06Z. THIS TREND HAS BEEN
OCCURRING OVER THE CENTRAL GREAT LAKES ALL EVENING. THE ADDED
CONVECTION ON TOP OF THE WARM FRONTAL PCPN COULD RESULT IN ABOUT
AN INCH OF RAIN...GENERALLY BETWEEN 06Z AND 12Z.
AS THE SURFACE LOW CONTINUES ONWARD TO WESTERN AND CENTRAL NEW YORK
ON WEDNESDAY...RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE. QPF
WITHIN THE REGIONS OF CATEGORICAL POPS COULD RANGE FROM
1.5 TO 2 INCHES. WITH SREF ENSEMBLES SHOWING MORE THAN 1000J/KG AT
09Z...THE RISK OF EMBEDDED CONVECTION IN AN AREA OF STEADY MODERATE
RAIN AND HIGH PRECIPITATION EFFICIENCY THE HIGHER QPF IS QUITE
REASONABLE.
THE SECOND ISSUE OF CONCERN WILL BE THE POTENTIAL FOR HIGH WINDS
FOLLOWING THE PASSAGE OF THE SURFACE LOW WEDNESDAY AFTERNOON AND THE
STRONG ISALLOBARIC GRADIENT. THIS IS A NEARLY CLASSIC PATTERN FOR
HIGH WINDS TO FOLLOW THE LOW WITH A SHARP PRESSURE RISE GRADIENT
ALONG THE LAKE ERIE BASIN AND 45-55 KNOT WINDS AT 925MB NEARBY...BUT
A LITTLE OFFSET TO THE EAST AND AHEAD OF THE PRESSURE RISE GRADIENT.
IT WOULD BE A SLIGHTLY BETTER SETUP IF THE SURFACE LOW WERE TO PASS
WESTERN NY A LITTLE MORE TO THE NORTHWEST...RATHER THAN DIRECTLY
OVERHEAD...AND ALLOW THE PRESSURE RISE GRADIENT TO BE COLLOCATED
WITH THE BOUNDARY LAYER WINDS. IT WILL STILL BECOME QUITE WINDY
FOLLOWING THE LOW AND ATTENDANT COLD FRONTAL PASSAGE...BUT WITH THE
SLIGHT OFFSET OF THE WINDS AND THE ISALLOBARIC GRADIENT...WILL HOLD
OFF ON A WIND ADVISORY AT THIS TIME AND RECONSIDER ON FURTHER MODEL
RUNS.
AS TO TEMPERATURES FOR TONIGHT AND WEDNESDAY...EASTERLY WINDS WILL
MAINTAIN A FLOW OF COOL AIR FROM THE HIGH TO THE NORTH AND TEMPS
WILL BE IN THE MID 30S TO LOW 40S FOR MUCH OF THE EVENING AND EARLY
NIGHT. THEN A SHIFT OF WINDS TO SOUTHEASTERLY LATER TONIGHT WILL
BRING A WARMING TREND TO THE WESTERN COUNTIES...RISING TO THE UPPER
40S TO LOW 50S WEST OF THE GENESEE VALLEY BEFORE DAYBREAK...AND
LIKEWISE FOR THE REST OF THE FORECAST AREA BY MID MORNING. HIGHS ON
WEDNESDAY WILL TOP OUT IN THE LOWER TO MID 60S ACROSS THE INTERIOR
OF THE FORECAST AREA...THE LOWER TO MID 50S ACROSS PORTIONS OF
NORTHERN ERIE AND NIAGARA COUNTIES WITH THE COOLING INFLUENCE OF THE
LAKES. TEMPERATURES WILL FALL FROM WEST TO EAST DURING THE LATE
MORNING THROUGH THE AFTERNOON WITH THE PASSAGE OF THE SURFACE LOW
AND COLD FRONT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WE WILL BE LOOKING AT IMPROVING CONDITIONS FOR THURSDAY AS A LOW
AMPLITUDE RIDGE BUILDS ACROSS THE LOWER LAKES REGION. THIS WILL DRY
US OUT...ALTHOUGH THERE STILL COULD BE A FEW LINGERING MORNING
SHOWERS EAST OF LAKE ONTARIO. WE SHOULD SEE A FAIR AMOUNT OF
SUNSHINE...ALTHOUGH LINGERING MID LEVEL CYCLONIC FLOW AND COLD
AIR ADVECTION WILL LIKELY RESULT IN THE DEVELOPMENT OF DIURNAL
CLOUDINESS. WARMER CONDITIONS ARE NOT EXPECTED. 850 MB TEMPERATURES
AROUND -6C WILL ONLY YIELD HIGHS IN THE 40S...A SOLID 10 TO 15
DEGREES BELOW NORMAL. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL
MAKE IT FEEL EVEN COOLER.
THE SURFACE HIGH WILL SETTLE OVERHEAD THURSDAY NIGHT ALLOWING WINDS
TO DROP OFF. MOSTLY CLEAR SKIES AND THE LIGHT WINDS...WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING ACROSS NEARLY ALL OF WESTERN
NEW YORK...WITH 20S ACROSS PARTS OF THE SOUTHERN TIER AND NORTH
COUNTRY.
THE QUIET WEATHER SHOULD CONTINUE FOR MOST OF THE DAY FRIDAY...
BEFORE THE NEXT SHORTWAVE EJECTS INTO THE PLAINS WITH YET ANOTHER
SURFACE LOW DEVELOPING INTO THE WESTERN LAKES. STRENGTHENING
ISENTROPIC ASCENT REGION ALONG WARM FRONTAL ZONE WILL DEVELOP INTO
THE AREA BY LATE IN THE DAY. THE NORTHERN EDGE OF AN AREA OF
WIDESPREAD RAIN WILL BE WORKING INTO THE REGION FROM THE SOUTH BY
MID TO LATE AFTERNOON. RAIN WILL THEN BECOME WIDESPREAD ACROSS
FRIDAY NIGHT AS THE WARM FRONTAL ZONE LIFTS NORTHWARD INTO THE
REGION.
AIR MASS WILL BE UNDERGOING A GENERAL THERMAL MODERATION UNDER A
SLIGHT WARM AIR ADVECTION REGIME. THICKENING CLOUD COVER MAY CUT
BACK ON TEMPERATURES A BIT...BUT WE STILL SHOULD SEE HIGHS CLOSER
TO NORMALS IN THE LOWER TO MID 50S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS PERIOD BEGINS WITH HIGH PRESSURE RECEDING EASTWARD ON FRIDAY
WHICH WILL RESULT IN SUNSHINE GIVING WAY TO INCREASING CLOUDS. TEMPS
SHOULD REBOUND A BIT FROM THURS BUT STILL RUN BELOW NORMAL IN THE
EASTERLY FLOW. THE NEXT SYSTEM THEN LIFTS UP INTO THE LAKES ON
SATURDAY WITH ITS WARM FRONT MOVING TOWARD OUR REGION FRI NT WITH AN
INCREASING CHANCE OF SHOWERS. GFS IS A BIT FASTER WITH WARM FRONT
WITH A SHOWER THREAT IN WEST BY LATE FRI AFTERNOON BUT WILL SIDE
WITH EC AND HPC AND KEEP IT DRY THROUGH 00Z FRI NT. HPC GRAPHICS
SHOW YET ANOTHER DEEP LOW PASSING TO OUR NORTHWEST SAT
MORNING.....WITH FRONTAL PASSAGE BY MIDDAY OR SO. WILL INCREASE POPS
INTO LIKELY RANGE LATER FRI NT/SAT MORNING AS THIS LOOKS TO BE A
NEAR CERTAINTY THIS FAR OUT. MODELS IN FAIRLY GOOD AGREEMENT WITH A
FASTER MOVEMENT TO THE SATURDAY SYSTEM WITH DRYING OUT SAT AFTERNOON
AND NIGHT...THEN ANOTHER WAVE PASSES TO THE SOUTH ON EASTER SUNDAY
BEFORE A MASSIVE UPPER RIDGE BUILDS OVER SOUTHEAST AND BRINGS A
DISTINCT WARMING TREND EARLY NEXT WEEK. FOR NOW WILL FOLLOW HPC
GRAPHICS AND KEEP POPS AT 20 FOR SUNDAY AND 30 FOR MONDAY WITH SOME
WARM FRONTAL ACTIVITY...BUT EASTER COULD BE WETTER IF SUNDAY'S SFC
WAVE IS A BIT FURTHER NORTH. TEMPS AT LEAST WILL BE MILDER FOR THE
WEEKEND AS THERE WILL BE NO COLD AIR TO TAP AFTER SATURDAY'S SYSTEM
PULLS AWAY.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED INTO WESTERN NY
EARLY THIS MORNING SUPPORTED BY STRONG CONVERGENCE AND ELEVATED
INSTABILITY ON THE NOSE OF A 60 KNOT LOW LEVEL JET. THE
THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST OVER THE NEXT FEW
HOURS WITH A 2-4 HOUR PERIOD OF OCCASIONAL THUNDER AND MVFR VSBY. A
LINE OF STORMS OVER WESTERN LAKE ERIE WILL ALSO ENTER WESTERN NY
DURING THE 09Z-12Z TIME FRAME...BUT SHOULD BE IN A MUCH WEAKENED
STATE BY THAT POINT WITH JUST A PERIOD OF MVFR VSBY IN MODERATE RAIN
AND PERHAPS A LITTLE MORE EMBEDDED THUNDER. ALL OF THIS WILL TAPER
OFF FROM WEST TO EAST DURING THE MORNING HOURS. THE COLD FRONTAL
PASSAGE MAY BRING ANOTHER BRIEF SHOWER ACROSS WESTERN NY AROUND
MIDDAY...MOVING EAST TOWARD KART BY EARLY AFTERNOON BUT THIS SHOULD
BE MUCH LESS IN AREAL COVERAGE AND INTENSITY THAN THE ACTIVITY EARLY
THIS MORNING.
AS FAR AS CIGS GO...KBUF-KIAG-KROC WILL SEE IFR CIGS PERSISTING
THROUGH ABOUT 12Z WITH LOW LEVEL NORTHEAST FLOW JUST AHEAD OF THE
WARM FRONT. THIS SHOULD BREAK EARLY THIS MORNING AS THE WARM FRONT
LIFTS NORTHWARD AND WINDS SHIFT TO THE SOUTHEAST AND SOUTH...
SWITCHING FROM AN UPSLOPE CONFIGURATION TO DOWNSLOPE. DOWN AT KJHW
CIGS HAVE ALREADY IMPROVED TO VFR...AND EXPECT THIS TO CONTINUE FOR
THE MOST PART ALTHOUGH A FEW HOURS OF MVFR IS POSSIBLE 08Z-12Z AS
THE REMNANTS OF THE LINE OF STORMS TO THE WEST MOVES IN. OVER AT
KART...VFR CIGS WILL GRADUALLY DETERIORATE TO MVFR AFTER 08Z THEN
EXPECT A PERIOD OF IFR TO DEVELOP FOR SEVERAL HOURS THIS MORNING
WITH LOW LEVEL NORTHEAST FLOW JUST AHEAD OF THE WARM FRONT.
OUTLOOK...
THURSDAY...MAINLY VFR.
FRIDAY...VFR.
SATURDAY...MVFR WITH SHOWERS LIKELY.
SUNDAY...VFR/MVFR CHANCE OF RAIN.
&&
.MARINE...
AN INCREASING EAST TO NORTHEASTERLY FLOW WILL SET UP ACROSS LAKE
ERIE AND ONTARIO TONIGHT...WITH WINDS AND WAVES CLIMBING TO ABOVE
ADVISORY CRITERIA ON WESTERN AND CENTRAL LAKE ONTARIO DURING THE
EVENING. ACCORDINGLY...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY WESTWARD.
AS THE LOW PASSES ACROSS WESTERN NY DURING WEDNESDAY...IT WILL SWING
ITS ASSOCIATED COLD FRONT ACROSS THE REGION. A MODERATE SOUTH TO
SOUTHEASTERLY FLOW WILL VEER TO SOUTHWEST AND INCREASE SHARPLY WITH
THE PASSAGE OF THE COLD FRONT...BUT WINDS SHOULD BE BELOW GALE FORCE
GIVEN THE TRACK OF THE LOW ACROSS THE REGION. WINDS WILL BE NEAR OR
EXCEEDING 30 KNOTS ON BOTH LAKES LATER ON WEDNESDAY...SO WILL HOIST
SMALL CRAFT ADVISORIES FOR THE NEARSHORES OF LAKE ERIE AND THE
REMAINDER OF LAKE ONTARIO FOR WEDNESDAY AFTERNOON AND EVENING...THEN
EXTEND LAKE ONTARIO SMALL CRAFT ADVISORIES THROUGH NOON ON THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
THURSDAY FOR LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...TJP/WCH
SHORT TERM...TMA
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...WCH/WOODHazardous weather outlook, Apr 19, 5:44 PM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 544 PM EDT TUE APR 19 2011 NYZ004>008-012>014-021-202145- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON- ONTARIO-ALLEGANY- 544 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT AT 20 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-202145- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 544 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. STEADY RAINFALL WILL DEVELOP...WITH RAINFALL TOTALS IN EXCESS OF AN INCH AND A HALF POSSIBLE IN SOME LOCATIONS. RAINFALL AMOUNTS WILL VARY BY LOCATION...BUT IT IS POSSIBLE SOME AREA CREEKS WILL APPROACH BANKFULL DEPENDING ON WHERE THE HEAVIEST RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT AT 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-202145- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 544 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WOULD BE FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT AT 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-202145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 544 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Apr 20, 12:23 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1223 AM EDT WED APR 20 2011
NYZ010>012-019-020-085-200530-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
1223 AM EDT WED APR 20 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED 7 MILES NORTHWEST OF DUNKIRK...AND MOVING NORTHEAST AT
50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HAMBURG AND LACKAWANNA...
WEST SENECA AND CHEEKTOWAGA...
EAST AURORA AND LANCASTER...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4250 7936 4256 7916 4261 7913 4265 7907
4269 7906 4271 7899 4278 7886 4285 7887
4287 7890 4311 7831 4265 7805 4244 7943
4246 7943
TJPSpecial weather statement, Apr 20, 12:46 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 AM EDT WED APR 20 2011
NYZ010-012-019-020-085-200545-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
1246 AM EDT WED APR 20 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
WESTFIELD...AND MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FREDONIA AND DUNKIRK...
HAMBURG...
EAST AURORA...
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY!
THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.
LAT...LON 4225 7977 4229 7975 4242 7946 4250 7936
4256 7916 4270 7905 4288 7860 4235 7838
4200 7974 4201 7977
TJPSpecial weather statement, Apr 20, 1:26 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 AM EDT WED APR 20 2011
NYZ012-019>021-085-200630-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
126 AM EDT WED APR 20 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF SILVER CREEK TO CLYMER...AND
MOVING EAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
JAMESTOWN...
SALAMANCA...
OLEAN...
VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! THE HEAVY RAIN COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4206 7977 4252 7930 4256 7916 4271 7903
4270 7800 4199 7828 4200 7977
TJPSpecial weather statement, Apr 20, 2:09 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 AM EDT WED APR 20 2011
NYZ003-011>014-021-200700-
ALLEGANY NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
209 AM EDT WED APR 20 2011
...THUNDERSTORMS TO PRODUCE HEAVY RAIN ACROSS THE AREA...
* AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OF STRONG THUNDERSTORMS NEAR BLISS...AND MOVING NORTHEAST AT 50
MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GENESEO AND DANSVILLE...
CANANDAIGUA...
THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! THE HEAVY RAIN
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4237 7823 4285 7830 4301 7726 4276 7722
4276 7731 4266 7736 4258 7735 4257 7765
4253 7767 4253 7771 4242 7772
TJPSpecial weather statement, Apr 20, 2:37 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
237 AM EDT WED APR 20 2011
NYZ010>012-019-020-085-200730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
237 AM EDT WED APR 20 2011
...MORE THUNDERSTORMS MOVING INTO THE AREA...
* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NEAR DUNKIRK...AND
MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HAMBURG...
LACKAWANNA AND WEST SENECA...
LANCASTER AND DEPEW...
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THESE STORMS AS THE MOVE ACROSS THE AREA EARLY THIS MORNING.
SOME LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS IS
POSSIBLE.
LAT...LON 4229 7975 4242 7946 4250 7936 4256 7916
4269 7906 4278 7886 4293 7892 4311 7831
4283 7830 4218 7977
TJPSpecial weather statement, Apr 20, 3:29 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 AM EDT WED APR 20 2011
NYZ003-011>014-019>021-085-200830-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE
NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
329 AM EDT WED APR 20 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GOWANDA TO 30 MILES SOUTHWEST OF ALLEGANY
PARK...AND MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SALAMANCA...
OLEAN...
WELLSVILLE...
GENESEO...
EAST ROCHESTER...
THE STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING. LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS IS POSSIBLE.
LAT...LON 4201 7915 4258 7888 4256 7849 4322 7739
4205 7793 4201 7855
TJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:23 AM EDT | Special Weather Statement | BUF | Erie, Wyoming | 67 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | BUF | Chautauqua, Erie | 59 min |
| Apr 20, 1:26 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Wyoming | 64 min |
| Apr 20, 2:09 AM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wyoming | 51 min |
| Apr 20, 2:37 AM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Apr 20, 3:12 AM EDT | Areal Flood Advisory | BUF | Erie | 3 hr |
| Apr 20, 4:17 AM EDT | Special Weather Statement | BUF | Allegany, Livingston, Ontario | 58 min |
| Apr 20, 7:51 AM EDT | River Flood Warning | BUF | Erie, Wyoming | 5 hr |
| Apr 20, 3:07 PM EDT | Wind Advisory | BUF | Chautauqua, Erie | 5 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.